- A-Phedrin effects of
- A-Phedrin the effects of
- A-Phedrin used to treat
- A-Phedrin is used to treat
- A-Phedrin side effects
- A-Phedrin serious side effects
- A-Phedrin drug
- A-Phedrin missed dose
- A-Phedrin mg
What is pseudoephedrine and triprolidine?
Triprolidine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
The combination of pseudoephedrine and triprolidine is used to treat runny or stuffy nose, sneezing, itching, watery eyes, and sinus congestion caused by allergies, the common cold, or the flu.
Pseudoephedrine and triprolidine may also be used for purposes not listed in this medication guide.
What should I discuss with my healthcare provider before taking pseudoephedrine and triprolidine?
Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.
You should not use this medication if you have severe constipation, a blockage in your stomach or intestines, or if you are unable to urinate.
Do not use this medicine if you have untreated or uncontrolled diseases such as glaucoma, asthma or COPD, high blood pressure, heart disease, coronary artery disease, or a thyroid disorder.
Ask a doctor or pharmacist if it is safe for you to take this medication if you have:
a blockage in your digestive tract (stomach or intestines), a colostomy or ileostomy;
liver or kidney disease;
epilepsy or other seizure disorder;
cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis;
enlarged prostate or urination problems;
pheochromocytoma (an adrenal gland tumor); or
if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).
FDA pregnancy category C. It is not known whether pseudoephedrine and triprolidine will harm an unborn baby. Do not use this medicine without medical advice if you are pregnant.
Pseudoephedrine and triprolidine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use this medicine without medical advice if you are breast-feeding a baby.
Artificially sweetened cold medicine may contain phenylalanine. If you have phenylketonuria (PKU), check the medication label to see if the product contains phenylalanine.
What happens if I miss a dose?
Since this medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What should I avoid while taking pseudoephedrine and triprolidine?
This medicine may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.
Drinking alcohol can increase certain side effects of triprolidine.
Ask a doctor or pharmacist before using any other cold, cough, allergy, or sleep medicine. Antihistamines and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant.
Pseudoephedrine and triprolidine side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Stop using this medication and call your doctor at once if you have a serious side effect such as:
fast or uneven heart rate;
tremor, seizure (convulsions);
easy bruising or bleeding, unusual weakness;
urinating less than usual or not at all;
feeling short of breath; or
dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, chest pain, uneven heartbeats, seizure).
Less serious side effects may include:
dry mouth, nose, or throat;
blurred vision; or
feeling nervous or restless.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Trouble passing urine.
- A fast heartbeat.
- A heartbeat that does not feel normal.
- Very bad dizziness or passing out.
- Shortness of breath.
- Blurred eyesight.
Renal Dose Adjustments
Data not available
Pseudoephedrine / triprolidine Breastfeeding Warnings
Three mothers given pseudoephedrine demonstrated milk concentrations consistently higher than plasma concentrations. Maximum milk concentrations were reached at 1 to 1.5 hours after dosing. In one woman, the milk:plasma concentration ratio at 1, 3, and 12 hours was 3.3, 3.9, and 2.6. The authors calculated that 1000 mL of breast milk consumed over 24 hours would provide an infant with 0.25 to 0.33 mg of pseudoephedrine, or 0.5% to 0.7% of the dose ingested by the mother.
There are no data on the excretion of pseudoephedrine-triprolidine into human milk. Pseudoephedrine is excreted into human milk. The effects in the nursing infant are unknown. The American Academy of Pediatrics considers pseudoephedrine to be compatible with breast-feeding.